Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Darboux retracts


Authors: Fred Roush, Richard G. Gibson and Kenneth R. Kellum
Journal: Proc. Amer. Math. Soc. 79 (1980), 491-494
MSC: Primary 54C08; Secondary 54C15, 54C20
DOI: https://doi.org/10.1090/S0002-9939-1980-0568000-6
MathSciNet review: 568000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Darboux retracts are defined, and it is proved that any continuum contained in a separable metric space is a Darboux retract. This leads immediately to a very general extension theorem.


References [Enhancements On Off] (What's this?)

  • [1] Karol Borsuk, Theory of retracts, Monografie Matematyczne, Tom 44, Państwowe Wydawnictwo Naukowe, Warsaw, 1967. MR 0216473
  • [2] A. M. Bruckner and J. G. Ceder, Darboux continuity, Jber. Deutsch. Math.-Verein. 67 (1964/1965), no. Abt. 1, 93–117. MR 0186761
  • [3] J. L. Cornette, Connectivity functions and images on Peano continua, Fund. Math. 58 (1966), 183–192. MR 0198442
  • [4] J. L. Cornette and J. E. Girolo, Connectivity retracts of finitely coherent Peano continua, Fund. Math. 61 (1967), 177–182. MR 0231358
  • [5] J. H. V. Hunt, A connectivity map 𝑓:𝑆ⁿ→𝑆ⁿ⁻¹ does not commute with the antipodal map, Bol. Soc. Mat. Mexicana (2) 16 (1971), 43–45. MR 0321046
  • [6] Kenneth R. Kellum, Non-continuous retracts, Studies in topology (Proc. Conf., Univ. North Carolina, Charlotte, N.C., 1974; dedicated to Math. Sect. Polish Acad. Sci.), Academic Press, New York, 1975, pp. 255–261. MR 0367904
  • [7] -, The equivalence of absolute almost continuous retracts and $ \varepsilon $-absolute retracts, Fund. Math. (to appear).
  • [8] Paul E. Long and William D. Hammers, Certain non-continuous retract functions, Math. Chronicle 4 (1976), no. 2-3, 122–140. MR 0410644
  • [9] R. L. Moore, Foundations of point set theory, Revised edition. American Mathematical Society Colloquium Publications, Vol. XIII, American Mathematical Society, Providence, R.I., 1962. MR 0150722

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C08, 54C15, 54C20

Retrieve articles in all journals with MSC: 54C08, 54C15, 54C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0568000-6
Keywords: Darboux retracts, condition L, absolute Darboux retract
Article copyright: © Copyright 1980 American Mathematical Society